Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 73, NWS San Francisco Bay Area, CA

July 3, 2015

NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 3, 2015, 5:28 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2015, 5:28 PM PDT (00:28 UTC)
Expired
Jul 3, 2015, 9:00 PM PDT
In force
4 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WHUS76 KMTR 040028
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
528 PM PDT FRI JUL 3 2015

PZZ530-040400-
/O.NEW.KMTR.SC.Y.0073.150704T0028Z-150704T0400Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
528 PM PDT FRI JUL 3 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 3, 4:30 PM PDT, 58 minutes earlier.

Area forecast discussion, Jul 3, 4:30 PM PDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
430 PM PDT FRI JUL 3 2015

.SYNOPSIS...OUTSIDE OF SOME COASTAL DRIZZLE DRY WEATHER IS
FORECAST THROUGH NEXT WEEK. A STRONGER MARINE INFLUENCE WILL
RETURN THROUGH THE WEEKEND WITH TEMPERATURES NEAR OR SLIGHTLY
BELOW SEASONAL AVERAGES THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...AS OF 3:00 PM PDT FRIDAY...24 HOUR TEMPERATURE
CHANGE IS FAR FROM CLEAR-CUT TODAY WITH A FEW SPOTS RUNNING MORE
THAN 5 DEGREES AHEAD OF YESTERDAY WHILE SEVERAL OTHER ARE 5
DEGREES OR COOLER. THE REASON IS MOSTLY DUE TO THE DIFFERENCE IN
CLOUD COVER COMPARED TO THURSDAY. OVERALL TEMPS ARE DISPLAYING THE
MODERATED VERSION OF THE TYPICAL SUMMER GRADIENT THAT WE SEE
AROUND HERE WITH 60S TO LOWER 70S AT THE COAST WHILE INLAND
LOCATIONS ARE IN THE 70S AND 80S (INSTEAD OF 90S AND 100S INLAND
DURING HOT SUMMER DAYS). KMUX DID INDICATE A FEW BANDS OF SHOWERS
EARLIER INCLUDING ONE OFF THE COAST AND ANOTHER THROUGH NAPA
COUNTY. HOWEVER...AT THIS TIME THE INLAND ONE HAS NOT PRODUCED ANY
OFFICIAL TIPS OF THE BUCKET. WITH A MARINE LAYER AROUND 2000
FEET...PLENTY OF CLOUDS OFF THE COAST...PLUS MODERATE NW FLOW AT
THE SURFACE...SHOULD SEE CLOUDS AND PATCHY FOG RETURN TONIGHT FOR
ALL COASTAL SPOTS PLUS ADJACENT VALLEYS. LOWS WILL BE MOSTLY IN
THE 50S AND 60S.

QUIET WEATHER IS FORECAST FROM THE FOURTH OF JULY THROUGH THE END
OF NEXT WEEK AS AN UPPER LEVEL LOW FORMS TO OUR WEST AND BECOMES
NEARLY STATIONARY FOR THE MAJORITY OF THE WEEK. THIS WILL HELP TO
LOWER TEMPS A FEW ADDITIONAL DEGREES AND INCREASE THE MARINE LAYER
DEPTH. MOISTURE ASSOCIATED WITH THIS SYSTEM WILL BE VERY LIMITED
WITH ANY SHOWERS EXPECTED TO BE BOTH TO THE NORTH AND EAST OF OUR
AREA. INLAND SPOTS WILL LIKELY SEE SEVERAL DAYS WITH BELOW NORMAL
TEMPS WHILE COASTAL SPOTS WILL BE NEAR NORMAL. WORTH NOTING THAT
THE MONTEREY BAY BUOY HAS HIT 62 DEGREES TODAY WHICH WILL HELP TO
KEEP OVERNIGHT LOWS ON THE WARM SIDE ALONG THE COAST. LONGER
RANGE GUIDANCE INDICATES SIMILAR CONDITIONS AT LEAST THROUGH THE
17TH OF THE MONTH.
&&

.AVIATION...AS OF 4:30 PM PDT FRIDAY... MARINE LAYER REMAINS
RELATIVELY SHALLOW...CURRENTLY JUST OVER 1000 FEET DEEP AT FORT
ORD. THIS SHOULD ALLOW VFR CONDITIONS TO CONTINUE AROUND SF BAY
UNTIL AT LEAST 04Z...POSSIBLY LATER. IFR CIGS LIKELY TO DEVELOP
INLAND FROM MONTEREY BAY BY 02Z. MARINE LAYER EXPECTED TO DEEPEN
SLIGHTLY OVERNIGHT...WHICH WILL KEEP IFR/MVFR CIGS IN PLACE
SOMEWHAT LATER ON SATURDAY MORNING COMPARED TO RECENT DAYS. LIGHT
TO MODERATE ONSHORE WINDS.

VICINITY OF KSFO...VFR THROUGH ABOUT 06Z WITH MVFR/IFR CIGS
THEREAFTER UNTIL 17Z SATURDAY. MEDIUM CONFIDENCE. WEST WINDS
19G24KT EARLY IN THE EVENING...DECREASING SLOWLY OVERNIGHT.

SFO BRIDGE APPROACH... SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS... IFR CIGS AFTER 01-02Z... WITH LIFR
CIGS AND POSSIBLE VSBYS REDUCTIONS BETWEEN 12-16Z SATURDAY. LIGHT
ONSHORE WINDS.

&&

.MARINE...AS OF 10:45 AM PDT FRIDAY...A LOW PRESSURE SYSTEM WILL
LINGER OVER THE COASTAL WATERS THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK LEADING TO SEVERAL DAYS OF STEADY CONDITIONS COMPOSING
OF GENERALLY LIGHT WINDS AND CALM SEAS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...NONE.

PUBLIC FORECAST: BELL
AVIATION: DYKEMA
MARINE: DRP

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:15 AM PDTSmall Craft AdvisoryMTR18 hr

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.